Young Carers of The Mix, we need you! Tell us about your experiences of our services and give yourself a chance to win £50 of Amazon vouchers.
Want to tell us about your experiences using The Mix and be in with a chance of winning a £200 Amazon Voucher? Click here to go to our survey!

pregablin

Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
I've been taking 75 mg a day pregablin for 4 days now, no side effects and i'm feeling a lot less anxious. But it seems to be less effective by 4/5 pm. I've been taking it before bed because it can cause drowsyness, but i'm wondering if anyone knows what the half life of it is, and whether its just a case of changing when i take it or if its a case of needing a higher dose or the same dose twice a day.

plus I'd really like to hear from anyone who's taken pregablin over a long time. I've taken it before, but only for a 6 week period.

Thanks

Comments

  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    The elimination half life is 6 hours, but if the effects are outlasting that, that's good.

    I've never taken it. Did your doctor advise you to take it before bed?
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Nope, the dr had never even heard of it, a psychiatrist prescribed it ages ago and it helped, so i asked to be put back on it, but as a result of the dr not knowing about it I had no advice about how to take it apart from watching my drinking for the first few times til i gauge the effect it has when i drink.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Hmmm. If you've had no specific instruction, perhaps you should ask to be referred for a medication review?
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    who would that be with?
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Med reviews usually go through the CMHT. Was the only thing they agreed to do for me in my old place. Takes a bit of time, though, I think perhaps you should see what your GP reckons about you taking it in the morning. Logically, if the half life is 6 hours, it will hardly be affecting you at all whilst you're awake at the moment.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    i was taking it at night to counteract any drowsyness, but maybe I should try in the morning. The best way I suppose would be to miss tonights dose and take it tomorrow morning...

    I'm seeing the community mental health nurse on friday, so I'll ak her and see what she says. I like taking pregablin, it mellows me out, but i'm already getting drowsy from having to use my ventolin inhaler up to 6 times a day because our *#%&?? landlady won't take her white long haired ever molting cat with her. Seeing the asthma nurse on thursday as well
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    I've been on pregablin for many months, possibly almost a year. It first helped with my anxiety but now i think my symptoms have changed and the dose may possibly need to be changed.
    I don't know if that's any help...
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    The dr's had to up it to twice a day when I was on it before.

    Called the pharmacy, and they suggested I take it in the morning, and try it for another 2 weeks before looking at changing the dose.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Hopefully that works for you.
    I take mine twice a day- morning & night but if it makes you drowzy then that sounds like a good plan :)
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Miss_Riot wrote: »
    The dr's had to up it to twice a day when I was on it before.

    Called the pharmacy, and they suggested I take it in the morning, and try it for another 2 weeks before looking at changing the dose.

    That sounds sensible. Good luck :thumb:
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Was very dopey today. going back to taking it at night...
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    It's probably worth giving it more than a day of taking it in the morning.

    It's also worth remembering that one of the listed side effects of pretty much everything under the sun is drowiness, so don't expect to get it just because it's on the label.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    It's probably worth giving it more than a day of taking it in the morning.

    It's also worth remembering that one of the listed side effects of pretty much everything under the sun is drowiness, so don't expect to get it just because it's on the label.

    :yes: Also, side effects wear off. I was Sleepy and Dopey and Bashful and Grumpy on mood stabilisers at first but it got better within about 2 weeks. You're talking about increasing your dose, which would mean taking it in the morning and at night and increase the chance of side effects, so I don't see why you won't give a small dose in the mornings a go like the pharmacist advised.
Sign In or Register to comment.